Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS State College, PA

May 10, 20134 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 10, 2013, 6:58 PM EDT for 4 counties in Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2013, 6:58 PM EDT (22:58 UTC)
Expired
May 10, 2013, 8:00 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Centre County, PA, Clearfield County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 20 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:26 PM EDTTSTM WND DMG2 W Black Moshannon Sta, PATREES AND WIRES DOWN ON MOSHANNON RD IN RUSH TWP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS51 KCTP 102258
SVRCTP
PAC013-027-033-061-110000-
/O.NEW.KCTP.SV.W.0028.130510T2258Z-130511T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR SPRUCE CREEK...MOVING
  NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND HAIL LARGER THAN AN INCH. 

* LOCATIONS INCLUDED THE WARNING...
  STATE COLLEGE...BALD EAGLE...WARRIORS MARK...SANDY RIDGE...ROCK
  SPRINGS...PHILIPSBURG...PORT MATILDA...WHIPPLE DAM STATE 
  PARK...PINE GROVE MILLS...PARK FOREST...BLACK MOSHANNON STATE 
  PARK...BOALSBURG...LECONTES MILLS...  MOSHANNON...KARTHAUS...SNOW 
  SHOE AND PINE GLEN.

OTHER LOCATIONS IN THE WARNING INCLUDE DELORES'S AMUSEMENT PARK...
PENNSYLVANIA MILITARY MUSEUM...TUSSEY MOUNTAIN SKI AREA AND
PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 121 AND 153...I-99 BETWEEN MILE MARKERS 43
AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING GUSTY WINDS IN 
ALTOONA. DO NOT STAY OUTDOORS.

HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH 
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO 
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4053 7822 4069 7837 4072 7835 4073 7838
      4111 7838 4111 7789 4095 7780 4068 7771
TIME...MOT...LOC 2257Z 219DEG 42KT 4067 7816

$$

FORECASTER: DANGELO
2 follow-up statements
799 
WWUS51 KCTP 102319
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT FRI MAY 10 2013

PAC013-061-102328-
/O.CAN.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
BLAIR PA-HUNTINGDON PA-
719 PM EDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR HUNTINGDON AND BLAIR COUNTIES
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE BLAIR AND HUNTINGDON COUNTIES...THEREFORE THAT PORTION OF THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4095 7780 4075 7776 4074 7813 4075 7814
      4074 7815 4073 7838 4097 7838 4111 7823
      4111 7789
TIME...MOT...LOC 2318Z 219DEG 42KT 4089 7798

$$

PAC027-033-110000-
/O.CON.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CLEARFIELD PA-CENTRE PA-
719 PM EDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRE AND CLEARFIELD COUNTIES...

AT 712 PM EDT...TRAINED SPOTTERS AND MEDIA OUTLETS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH 
AND LARGE HAIL. THIS STORM WAS LOCATED NEAR PORT MATILDA...OR 10 MILES 
WEST OF STATE COLLEGE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS INCLUDED THE WARNING INCLUDE...
MOSHANNON...KARTHAUS...SNOW SHOE...PINE GLEN AND UNIONVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE PENNSYLVANIA MILITARY MUSEUM
AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 124 AND 153...I-99 BETWEEN MILE MARKERS 57
AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4095 7780 4075 7776 4074 7813 4075 7814
      4074 7815 4073 7838 4097 7838 4111 7823
      4111 7789
TIME...MOT...LOC 2318Z 219DEG 42KT 4089 7798

$$

FORECASTER: DANGELO
545 
WWUS51 KCTP 102328
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT FRI MAY 10 2013

PAC033-102338-
/O.CAN.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CLEARFIELD PA-
728 PM EDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLEARFIELD COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4075 7776 4083 7803 4095 7806 4111 7789
      4095 7780
TIME...MOT...LOC 2328Z 219DEG 42KT 4098 7788

$$

PAC027-110000-
/O.CON.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CENTRE PA-
728 PM EDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRE COUNTY...

AT 726 PM EDT...TRAINED SKYWARN SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR UNIONVILLE...OR 8 MILES NORTHWEST OF
BELLEFONTE...MOVING NORTHEAST AT 50 MPH.

THE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CENTRE 
COUNTY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 144 AND 153...I-99 BETWEEN MILE MARKERS 65
AND 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4075 7776 4083 7803 4095 7806 4111 7789
      4095 7780
TIME...MOT...LOC 2328Z 219DEG 42KT 4098 7788

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:46 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 10, 5:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT FRI MAY 10 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT...FOLLOWED
BY A SECONDARY COLD FRONT LATER SATURDAY THAT WILL DELIVER MUCH
COOLER AIR INTO THE REGION FOR SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
INCREASING LARGE SCALE LIFT WAS MOVING INTO SOUTHERN AND WRN
SECTIONS OF OUR CWA...AHEAD OF A MID/UPPER SHORTWAVE RACING NE
ACROSS THE UPPER OHIO VALLEY. THIS ENERGY ALOFT WILL BE SPREADING
OVER A FAIRLY LARGE AREA OF MAX INSTABILITY...EXTENDING FROM THE NW
MTNS TO THE LOWER SUSQ VALLEY AT 2145Z /WHERE MUCAPES WERE JUST OVER
1000 J/KG BENEATH THIN SPOTS IN THE BKN-OVC CIRRUS SHIELD/.

TSRA CORES HAVE BEEN JUST UNDER SEVERE LIMITS FOR THE MOST PART SO
FAR...AND I AGREE WITH THE LATEST SWOMCD 624 ISSUED AT 411 PM THAT
LIMITED INSTABILITY WILL KEEP ANY SVR THREAT QUITE ISOLATED.

MINI BOWS...AND BRIEF UPWARD PULSES TO THE TSRA CORES WILL LIKELY BE
HANDLED THIS EVENING WITH NUMEROUS SPECIAL WEATHER STATEMENTS FOR
WIND GUSTS BETWEEN 40-50 MPH...AND A FEW INSTANCES OF DIME-NICKEL
SIZE HAIL.

THE LONE SVR TSRA WARNING ISSUED EARLIER /AND VERIFIED WITH QUARTER
SIZE HAIL IN WESTERN WARREN COUNTY/...WAS NESTLED WITHIN A MORE
DEFINED RIBBON OF LLVL THETA-E CONVERGENCE AND SWRLY 850 WIND CORE
OF AROUND 40 KTS.

EXPECT WIDESPREAD SHOWERS AND AREAS OF EMBEDDED TSRA TO SPREAD NE
ACROSS THE REGION THROUGH EARLY TONIGHT.

LATEST TIMING ON THE COLD FRONT SUGGESTS IT WILL BE JUST ENTERING
MY WESTERN ZONES SHORTLY AFTER MIDNIGHT.

ALTHOUGH NUMEROUS SHOWERS WILL LIKELY PERSIST THROUGH THE OVERNIGHT
HOURS...THE CHC FOR TSRA WILL MARKEDLY DECREASE AFTER 03Z. A
WIDESPREAD BENEFICIAL RAINFALL ON THE ORDER OF ONE HALF TO ONE INCH
SEEMS LIKELY IN MOST AREAS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE
IN STRONGER STORMS.

THE OVERNIGHT WILL BE MILD WITH LOWS GENERALLY IN THE MID 50S TO
LOWER 60S AHEAD OF THE COLD FRONT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE UPPER-LEVEL PATTERN IS FCST TO AMPLIFY THROUGH THE SHORT RANGE
PERIOD...AS AN INTENSE CANADIAN SHORTWAVE TROUGH DIGS ESEWD ACROSS
THE UPPER GREAT LAKES AND HELPS TO CARVE OUT AN ANOMALOUS 500-MB
TROUGH OVER THE ERN U.S. A LARGE AREA OF HGT FALLS AND BROAD
/UNSEASONABLY COLD/ CYCLONIC FLOW ALOFT WILL EVENTUALLY OVERSPREAD
THE NERN CONUS BY THE END OF THE WEEKEND. AT THE SFC...THE LEADING
COLD FRONT ASSOCD WITH A LOW IN THE ST. LAWRENCE VLY SHOULD PUSH
SLOWLY EWD ACRS CENTRAL PA ON SATURDAY...WITH THE MAIN SYNOPTIC COLD
FROPA - MARKING THE LEADING EDGE OF THE UNSEASONABLY COLD AIR -
OCCURRING ON SUNDAY (MOTHER'S DAY).

STILL EXPECT SW-NE ORIENTED BAND OF SHOWERS TO ACCOMPANY THE LEADING
COLD FRONT...COINCIDING WITH AXIS OF RELATIVELY HIGH LO-LVL MSTR
CONVERGENCE AND AXIS OF +1-2 SIGMA PWAT. THE THREAT OF SVR STORMS
/BASED ON THE SPC DAY 2 OUTLOOK/ HAS SHIFTED S/EWD TO XTRME SERN PA
THE NC/MD/VA PIEDMONT/COASTAL PLAIN. THE PLUME OF ABOVE NORMAL
MSTR SHIFTS QUICKLY TO THE COAST BY SAT EVE...AND THUS ANTICIPATE
LOWER QPF AND DIMINISHING TREND /FROM WEST-TO-EAST/ TO THE SHOWER
ACTIVITY BY SATURDAY NIGHT. DAY 2 QPF IS 0.25-0.50 INCH OVER THE
SE ZONES...WITH LESSER AMTS TO THE NW. THE BROAD/COLD CYCLONIC
FLOW COMBINED WITH COLD POCKET ALOFT WILL CONTRIBUTE TO SCT RAIN
SHOWERS DURING THE DAY ON SUNDAY WITH EVEN SOME RAIN/SNOW SHOWERS
POSSIBLE IN THE NW MTNS AND SUN NGT.

AS FOR TEMPERATURES...SATURDAY WILL BE THE TRANSITION DAY WITH
POTENTIAL FOR SHARP NW-SE GRADIENT EITHER SIDE OF THE COLD FRONT.
SUNDAY LOOKS BREEZY AND COOL WITH TEMPS WELL-BELOW MID MAY CLIMATE
NORMALS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE HIGH-AMPLITUDE FLOW EARLY IN THE PERIOD WILL TRANSITION TOWARD A
FLATTER/MORE PROGRESSIVE LG SCALE PATTERN INTO THE MEDIUM RANGE AS
QUASI-ZONAL ORIENTED PACIFIC FLOW EXTENDS EWD ALONG THE US/CANADIAN
BORDER...FLATTENING THE WRN RIDGE-ERN TROUGH CONFIGURATION. THE
DEAMPLIFICATION AND LOWER AMPLITUDE NATURE OF THE FLOW IN TIME
TEMPERS FCST CONFIDENCE AND INCREASES UNCERTAINTY IN THE DETAILS.

HIGH PRES /WITH ORIGINS IN THE NW TERRITORIES/ WILL DIVE SWD THRU
THE N-CENTRAL PLAINS INTO THE MID-SOUTH/TN VLY BY MONDAY...THEN
MIGRATE SEWD ACRS THE SRN APPLCHNS AND OFF THE SE COAST INTO THE
MIDDLE OF NEXT WEEK. THE GLOBAL GUIDANCE SHOWS THE DEEP ERN TROUGH
LIFTING OUT OF THE MID-ATLC REGION ON TUE WITH 500MB HGTS REBOUNDING
WED-THR. OPRN GFS/ECMWF AND THEIR ENS MEANS BECOME OUT OF PHASE
LATE IN THE PERIOD.

THE MAIN FOCUS THIS PERIOD IS ON POTENTIAL FROST/FREEZE EARLY
NEXT WEEK...ESPECIALLY WHERE THE GROWING SEASON IS UNDERWAY ALONG
AND TO THE SE OF THE I-99/RTE 220 CORRIDOR. MON NGT-TUE AM STILL
LOOKS TO BE THE MOST FAVORABLE TIME FOR A NPW HEADLINE BASED ON
CONSENSUS OF 5/10 00/12Z MOS PRODUCTS /INCLUDING THE EXPERIMENTAL
OPRN/MEAN/MEDIAN ECMWF GUIDANCE/. SUN NGT-MON AM ALSO LOOKS CHILLY
BUT FEEL THERE SHOULD BE ENOUGH OF A POST-FRONTAL GRADIENT TO KEEP
A LGT/SUSTAINED NW WIND.

DAYTIME HIGHS SHOULD BOTTOM OUT ON MONDAY WITH MEAN MAX/MIN TEMP
DEPARTURES RUNNING 15-20F BELOW NORMAL. READINGS MAY APPROACH DAILY
RECORD NIGHTTIME LOWS /OR PERHAPS RECORD LOW MAXES ON MONDAY/.

IN TERMS OF PCPN...THE ANOMALOUSLY COLD AIR ALOFT AND UPPER LEVEL
TROUGH PASSAGE SHOULD PROMOTE DIURNALLY-DRIVEN INSTABILITY SHOWERS
INTO MONDAY BEFORE SFC RIDGE ARRIVES MON NGT-TUE. AFTER A COOL START
TO THE WEEK...EXPECT TEMPS TO MODERATE THROUGH THE MIDDLE TO LATTER
PART OF NEXT WEEK WITH TEMPS LKLY GETTING BACK INTO THE 70S BY
THURS. USED A CONSENSUS BLEND FOR POPS DAYS 5-8 LEANING TOWARD THE
ECMWF-BASED MOS PRODUCTS.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
WEAK DISTURBANCE MOVING THRU CENTRAL/EASTERN PA AS OF MID DAY WILL
KEEP A FEW SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM IN THE
AREA THROUGH MID AFTERNOON...BUT THESE WILL NOT CAUSE MUCH MORE
THAN BRIEF REDUCTIONS IN FLYING CONDITIONS AS THEY MOVE OVER THE
REGIONAL AIRPORTS.

WE WILL SEE A LULL IN THE SHOWERS INTO MID AFTERNOON...WHEN NEW
CONVECTION ASSOCIATED WITH A COLD FRONT OVER THE OHIO VALLEY
BEGINS MOVING INTO THE REGION FOR THE LAST PART OF THE
AFTERNOON...AFTER 20-21Z...AND CONTINUE INTO THE EVENING. SOME OF
THE THUNDERSTORMS COULD BE LOCALLY SEVERE WITH STRONG WIND GUSTS
AND PERHAPS HAIL.

THE OVERNIGHT WILL SEE WIDESPREAD IFR/MVFR WITH NUMEROUS SHOWERS
AND THUNDERSTORMS CONTINUING INTO SATURDAY MORNING.

THE FIRST COLD FRONT CAUSING THE SHOWERS AND STORMS WILL ENTER
NWRN PA AROUND MIDNIGHT...AND PASS THROUGH SERN PA SATURDAY
MORNING. A SECOND COLD FRONT WILL TRAVERSE THE REGION TOMORROW
AFTERNOON AND EARLY EVENING...POSSIBLY TRIGGERING MORE SHOWERS OR
ISOLATED THUNDERSTORMS.

.OUTLOOK...

SAT...SLOWLY IMPROVING CONDITIONS IN THE WAKE OF THE COLD FRONT.

SUN-TUE...NO SIG WX.

WED...MVFR/SHOWERS WITH AN APPROACHING WARM FRONT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, May 10, 3:36 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT FRI MAY 10 2013

PAZ004>006-010>012-017-018-024-033-037-041-042-111945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
336 PM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-111945-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
336 PM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

UNSEASONABLY COLD AIR WILL BRING THE POTENTIAL FOR FROST AND
FREEZING TEMPERATURES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 10, 6:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT FRI MAY 10 2013

PAZ056-057-063>065-102300-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
622 PM EDT FRI MAY 10 2013

...STRONG THUNDERSTORMS WILL AFFECT THE HARRISBURG METRO AREA...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...
CUMBERLAND...DAUPHIN...PERRY AND YORK COUNTIES AT 617 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 45 OR 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

NOTABLE LOCATIONS AFFECTED INCLUDE HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...SKI ROUNDTOP SKI AREA...CITY ISLAND...
MESSIAH COLLEGE...PENN STATE COLLEGE OF MEDICINE...PENN STATE
DICKINSON SCHOOL OF LAW AND PENN STATE HARRISBURG.

LAT...LON 4050 7732 4063 7696 4060 7692 4064 7681
      4065 7670 4048 7666 4048 7668 4021 7659
      4013 7672 3987 7674 3986 7709

FORECASTER: DANGELO
Special weather statement, May 10, 6:26 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT FRI MAY 10 2013

PAZ018-019-024>026-034-102330-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
626 PM EDT FRI MAY 10 2013

...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD...
NORTHEASTERN CAMBRIA...NORTHERN HUNTINGDON AND SOUTHWESTERN CENTRE
COUNTIES...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROARING SPRING...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
ROYER...WILLIAMSBURG...ALEXANDRIA AND ROCK SPRINGS.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB
SKI RESORT...JUNIATA COLLEGE AND PENN STATE ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 15 AND 58.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...STATE ROAD 350...STATE ROAD 453.

LAT...LON 4029 7861 4050 7854 4072 7838 4073 7836
      4074 7837 4081 7832 4081 7830 4070 7771
      4068 7770 4068 7768 4060 7780 4054 7784
      4020 7830

FORECASTER: LAMBERT
Special weather statement, May 10, 6:36 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT FRI MAY 10 2013

PAZ006-012-041-102315-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
636 PM EDT FRI MAY 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...
NORTHWESTERN LYCOMING AND SOUTHEASTERN POTTER COUNTIES...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR KEATING...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TAMARACK...CROSS FORK AND OLE BULL STATE PARK.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4147 7742 4123 7782 4125 7790 4121 7794
      4121 7796 4121 7797 4124 7806 4140 7797
      4159 7776

FORECASTER: EVANEGO
Local storm report, May 10, 6:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     ALTOONA                 40.51N  78.40W
05/10/2013  E60 MPH          BLAIR              PA   BROADCAST MEDIA

            WTAJ TV-MET REPORTED TSTM WINDS OVER 58 MPH

&&

EVENT NUMBER CTP1300057

EVANEGO
Local storm report, May 10, 6:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             ALTOONA                 40.51N  78.40W
05/10/2013  M0.75 INCH       BLAIR              PA   NWS EMPLOYEE

&&

EVENT NUMBER CTP1300058

EVANEGO
Local storm report, May 10, 6:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     EAST CONEMAUGH          40.35N  78.89W
05/10/2013                   CAMBRIA            PA   911 CALL CENTER

            SEVERAL TREES WIRES DOWN IN WESTMONT JST E. TAYLOR TWP

&&

EVENT NUMBER CTP1300059

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:43 PM EDTSpecial Weather StatementCTPWarren62 min
May 10, 3:49 PM EDTSpecial Weather StatementCTPBedford26 min
May 10, 4:06 PM EDTSevere Thunderstorm WarningCTPWarren69 min
May 10, 5:25 PM EDTSpecial Weather StatementCTPMcKean35 min
May 10, 5:39 PM EDTSpecial Weather StatementCTPWarren36 min
May 10, 5:44 PM EDTSpecial Weather StatementCTPCumberland31 min
May 10, 5:49 PM EDTSpecial Weather StatementCTPElk26 min
May 10, 5:54 PM EDTSpecial Weather StatementCTPBedford36 min
May 10, 5:59 PM EDTSpecial Weather StatementCTPSomerset46 min
May 10, 6:10 PM EDTSpecial Weather StatementCTPBedford35 min
May 10, 6:18 PM EDTSpecial Weather StatementCTPMcKean, Warren42 min
May 10, 6:22 PM EDTSpecial Weather StatementCTPDauphin, Perry38 min
May 10, 6:23 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Somerset37 min
May 10, 6:26 PM EDTSpecial Weather StatementCTPBlair64 min
May 10, 6:29 PM EDTSevere Thunderstorm WarningCTPBlair46 min
May 10, 6:36 PM EDTSpecial Weather StatementCTPClinton39 min
May 10, 7:03 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin27 min
May 10, 7:06 PM EDTSpecial Weather StatementCTPPotter, Tioga54 min
May 10, 7:20 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more40 min
May 10, 7:37 PM EDTSpecial Weather StatementCTPClinton, Lycoming53 min
May 10, 7:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.